Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 110, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 30, 2020, 3:49 AM EST. It took effect at Dec 30, 2020, 4:00 AM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2020, 3:49 AM EST (08:49 UTC)
- In effect from
- Dec 30, 2020, 4:00 AM EST
- Expired
- Dec 31, 2020, 10:00 AM EST
- In force
- 30 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
671 WHUS71 KCLE 300849 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 349 AM EST Wed Dec 30 2020 LEZ142>144-301700- /O.NEW.KCLE.SC.Y.0110.201230T0900Z-201230T2100Z/ Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- 349 AM EST Wed Dec 30 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...South winds 20 to 25 knots with gusts up to 30 knots and waves building to 2 to 4 feet expected. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Vermilion OH. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ145>149-301700- /O.NEW.KCLE.SC.Y.0110.201230T0900Z-201231T1500Z/ Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 349 AM EST Wed Dec 30 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...Southwest winds to 30 knots with gusts up to 40 knots, becoming west 15 to 25 knots tonight and waves building to 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Erie from Vermilion OH to Ripley NY. * WHEN...Until 10 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
4 follow-up statements
303 WHUS71 KCLE 301456 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 956 AM EST Wed Dec 30 2020 LEZ142>144-302100- /O.CON.KCLE.SC.Y.0110.000000T0000Z-201230T2100Z/ Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- 956 AM EST Wed Dec 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 5 feet...mainly offshore. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Vermilion OH. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ145>149-302300- /O.CON.KCLE.SC.Y.0110.000000T0000Z-201231T1500Z/ Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 956 AM EST Wed Dec 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 40 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion OH to Ripley NY. * WHEN...Until 10 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
454 WHUS71 KCLE 302023 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 323 PM EST Wed Dec 30 2020 LEZ142>144-302130- /O.CAN.KCLE.SC.Y.0110.000000T0000Z-201230T2100Z/ Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- 323 PM EST Wed Dec 30 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds will continue to diminish over the western basin over the next few hours. The highest waves of 2 to 4 feet will be away from the shore due to the southwest winds. Therefore, the small craft advisory has been cancelled. $$ LEZ145>149-310430- /O.CON.KCLE.SC.Y.0110.000000T0000Z-201231T1500Z/ Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 323 PM EST Wed Dec 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...West winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion OH to Ripley NY. * WHEN...Until 10 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
285 WHUS71 KCLE 310305 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1005 PM EST Wed Dec 30 2020 LEZ145>149-311115- /O.CON.KCLE.SC.Y.0110.000000T0000Z-201231T1500Z/ Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 1005 PM EST Wed Dec 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...West winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion OH to Ripley NY. * WHEN...Until 10 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
080 WHUS71 KCLE 310831 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 331 AM EST Thu Dec 31 2020 LEZ145>149-311500- /O.CON.KCLE.SC.Y.0110.000000T0000Z-201231T1500Z/ Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 331 AM EST Thu Dec 31 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...West winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion OH to Ripley NY. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 12:59 AM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Dec 30, 12:59 AM EST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1259 AM EST Wed Dec 30 2020
.SYNOPSIS...
High pressure centered over the Ohio Valley will move eastward
as a low pressure approaches the Central Great Lakes from the
southwest. A warm front will move north over the area tonight,
followed by a cold front on Wednesday. High pressure will
briefly build over the area on Thursday. The next area of low
pressure develops near the Gulf of Mexico and impacts the Great
Lakes region for the beginning of the New Year.
&&
.NEAR TERM /THROUGH TODAY/...
Webcams along the I-75 corridor and calls to AWOS sites across
the western CWA indicate a bit more snow reaching the surface
than anticipated. It is not heavy but it is enough to
accumulate 2 to 4 tenths of an inch. So a light dusting that is
likely causing some slick spots. Still believe it will struggle
coming eastward as it interacts with the dry lower levels of
the atmosphere. However have added a tenth or two from the
Cleveland area southwest to around Canton.
Still looks like a small window of opportunity for some mixed
precipitation across NW OH around sunrise through mid morning.
Previous Discussion...
High pressure that is allowing partly cloudy skies across much
of the area this afternoon, will move east of the area by
tonight as a low pressure system approaches from the southwest.
This low pressure is expected to move a warm front north across
the area tonight and a cold front east across the area on
Wednesday. With the positioning of the center of the low
expected to remain west of the area as it tracks through the
Great Lakes region, a wintry mix of precipitation is expect.
As mentioned, the warm front is expected to lift across the area
overnight. Ample moisture advection around the center of the low
pressure will result in a surge of moisture across the northern tier
of counties. Enhanced lifting near 700 mb should be enough to allow
for snow showers to develop as temperatures remain below freezing.
Little to no snow accumulation is expected with this frontal
passage. Aside from precipitation chances, as the warm front moves
over the area, southerly winds will increase to 15-20 knots as a
result of a low level jet of 50-60 knots mixing down. Winds will
gust near 30-35 knots near the lakeshore and west of I71. Enhanced
downsloping winds will occur in Erie County, PA, allowing for
sustained winds near 25 knots, gusting to 35 knots. This area will
need to continue to be monitored for any additional increase of wind
speed due to downsloping which may require a Wind Advisory to be
issued.
As the warm front moves north of the area, a cold front will quickly
approach from the west Wednesday afternoon. The primary concern
right now is the prefrontal precipitation in NW Ohio. Beginning
Wednesday morning, precipitation associated with the approaching
cold front will move into NW Ohio as a wintry mix. Current
atmospheric soundings suggest increased warm air advection aloft
with below freezing temperatures remaining near the surface. As a
result, a brief period of freezing rain with a glaze of ice is
expected. A Winter Weather Advisory has been issued for Lucas and
Wood counties from 10-14Z. Counties along the I75 corridor will also
likely see isolated wintry mix. By 14Z, temperatures begin to
quickly increase at all layers, allowing for a quick transition to
all rain which will move east across the whole area on Wednesday.
QPF remains near 0.25" or less with this system. Winds will shift
and become more westerly with the passage of the cold front and
slowly begin to diminish to 5-10 knots Wednesday night as high
pressure approaches from the west. This will allow for a drier
airmass to reduce precipitation chances slowly overnight Wednesday
from west to east.
Temperatures tonight will be in the mid to upper 20s and begin
increasing quickly Wednesday morning to a high temperature on
Wednesday in the low to mid 40s. Behind the cold front, low
temperatures Wednesday night will be in the upper 20s to low 30s.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
Nearly zonal flow is expected Thursday but this quickly transitions
into amplification of the upper level ridge over the eastern United
States by Friday afternoon. This is in response to an upper level
trough that dives into the central United States during this time
period. Surface high pressure will dominate the Great Lakes region
Thursday but center of the high is expected to remain across the
southern half of the forecast area. This should keep a west to
northwest flow over the eastern portions of the forecast area
resulting in some residual lake effect snow over northeast Ohio and
northwest Pennsylvania. The cold front that is expected to move
east across the area Wednesday night is expected to become nearly
stationary just south of the area. Some residual moisture associated
with the boundary and a series of positive vorticity maxima in the
vicinity of the front should keep a threat for some precipitation
across the southeast portions of the area Thursday. Low pressure
will move northeast toward the local area Friday and force the
stationary front back north as a warm front Friday. This will
result in a surge of northward moving moisture and the potential for
mixed precipitation Friday into Friday night. Then, as warm air
advection takes place from southwest to northeast, change over to
rain is expected as column warms above freezing. Cold air advection
in the wake of the cold front and north of the high pressure center
will keep temperatures in the 30s Thursday and cooling down into the
20s Thursday night. The northward moving warm front will bump
temperatures well into the 40s in the extreme east and lower to
middle 50s elsewhere Friday. Friday night's lows will remain quite
mild in the 40s as forecast area remains in the warm sector on the
east side of the low pressure system track.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
The positively tilted upper level trough will move east across the
local area during this time period while upper level low develops
across the Ohio Valley in the mean trough. An upper level ridge of
high pressure will build east across the area during the latter
periods. Surface low pressure is expected to exit east with the
upper level trough Saturday forcing a cold front east across the
local area. A surface wave will develop under the Ohio Valley upper
level low and shift quickly east with the upper level feature by
Saturday night. Surface high pressure will build east into the area
Saturday night into Sunday and then persist over the Mid-Atlantic
region through Tuesday. However, a weak cold front and associated
moisture will make an attempt to move east across the area Tuesday.
No real major shift in temperatures is expected through this period
as highs stay in the 40s through the period and lows in the upper
20s to lower 30s.
&&
.AVIATION /06Z Wednesday THROUGH Sunday/...
A banded area of snow is currently moving towards the eastern
part of our forecast area, impacting KERI over the next hour or
two. Precipitation should fall mainly as snow but some sleet
and/or freezing rain could briefly mix in. Visibilities and
ceilings could also become lower with the possibility for brief
MVFR or IFR conditions. Otherwise, mainly VFR conditions are
expected through the rest of the overnight period at all TAF
sites with precipitation lifting to the northeast and being
replaced by scattered to broken mid and high level clouds.
Don't expect this to last long though as precipitation
associated with a low pressure system and associated cold front
moves across the area through the day today, exiting the area
by the end of the TAF period. Mixed precipitation (including
freezing rain and sleet) could fall at KTOL briefly between
11-13Z before transitioning to all rain. All other sites will
begin as only rain. Light to moderate rain will overspread the
area from west to east, especially during the afternoon/evening
hours. As this occurs, expect a gradual decrease in
visibilities/ceilings from VFR to IFR and lower. As
precipitation exits to the east tonight, cooler air filters in,
potentially allowing a brief changeover to snow. Trace to no
snow accumulations expected.
Winds out of the south are expected to strengthen through the
morning and afternoon hours. Peak wind strength is expected to
be during the early afternoon hours when gusts of 25 to 35 knots
will be possible. Some hi-res models are showing the
possibility for even higher gusts, especially at KMFD and KERI
this afternoon/evening. However, confidence in gusts higher than
35 knots wasn't high enough at this point to include in any
TAFs. Additionally, there will be a strong low level jet of 45
to 55 knots at 2,000 feet, resulting in the possibility for
LLWS. However, there is some uncertainty in this regard because
the lowest part of the atmosphere is expected to be decently
mixed (which is the reason for the strong surface gusts). So
opted to mainly include LLWS for TAF sites before the strongest
wind gusts start to occur.
Outlook...Non-VFR possible Wednesday evening through Saturday
morning with mostly rain.
&&
.MARINE...
High pressure will move east of the area tonight allowing a cold
front to move east across the lake Wednesday night. High pressure
will build east across the Great Lakes Thursday and Thursday night
ahead of a deepening low pressure system. The low will force a warm
front north across the area Friday followed by a cold front Friday
night. A weak trough will move into the lake area by Sunday.
Winds quickly diminished on Lake Erie this afternoon but this will
be short lived as winds begin to increase again Wednesday from the
southwest and then shift to the west and then northwest by Wednesday
night. A small craft advisory will likely be needed Wednesday into
Wednesday night. Otherwise, winds will be shifting to the east by
Thursday night and increase to 15 to 20 knots. A shift to southwest
is expected Friday night over the lake shifting to northwest
Saturday night into Sunday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory from 5 AM to 9 AM EST this morning for
OHZ003-006.
PA...None.
MARINE...None.
&&
SYNOPSIS...Campbell/MM
NEAR TERM...Campbell/MM/Saunders
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...Saunders
MARINE...LombardyHazardous weather outlook, Dec 29, 2:13 PM EST, 13 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 213 PM EST Tue Dec 29 2020 OHZ009>014-019>023-028>033-036>038-047-089-PAZ001>003-301915- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina- Summit-Portage-Trumbull-Crawford-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 213 PM EST Tue Dec 29 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142-144>149-162>169-301915- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 213 PM EST Tue Dec 29 2020 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ143-OHZ007-008-017-018-027-301915- Reno Beach to The Islands OH-Ottawa-Sandusky-Hancock-Seneca-Wyandot- 213 PM EST Tue Dec 29 2020 This Hazardous Weather Outlook is for Lake Erie and northwest Ohio. .DAY ONE...This afternoon and tonight. A brief period of isolated, light wintry mix is possible late Tuesday night into Wednesday morning. A glaze of ice and snow accumulations are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time.. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006-301915- Lucas-Wood- 213 PM EST Tue Dec 29 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 9 AM EST WEDNESDAY... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. A brief period of freezing rain is possible late Tuesday night into Wednesday morning. A glaze of ice is possible with little to no snow accumulation likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time.. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.